[Lamotrigine induced hypersensitivity syndrome in children: a case report].
Drug induced hypersensitivity syndrome (DIHS) is often manifested as severe systemic drug trans-reactions characterized by acute and extensive skin lesions (mostly measles-like rash), fever, enlargement of lymph nodes, multiple organ involvement (hepatitis, nephritis, and pneumonia), eosinophilia and mononucleosis,within 2-6 weeks of the application of sensitizing drugs. In the early stage of the lesion, macular papules or erythema multiforme were common, and in severe cases, exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis were also common. Most of them developed after taking allergic drugs for 2-6 weeks (average: 3 weeks). Symptoms persisted after discontinuation of allergic drugs. It takes more than one month to alleviate, which may endanger life in severe cases. Documents report that the most common drugs causing DIHS are phenytoin sodium, carbamazepine and phenobarbital aromatic drugs. However, it was reported that phenobarbital sodium was the most common anticonvulsant among allergenic drugs in children, followed by antipyretics, analgesics and antibiotics, which may be related to the spectrum of childhood diseases and the particularity of the drug. Lamotrigine has been reported to cause DIHS in adults in China, but less in children. In order to improve the understanding of clinical diagnosis and treatment of DIHS in children, reduce misdiagnosis, missed diagnosis, and untimely treatment, and prevent the aggravation of the disease, we studied the case of a 4-year-old 7-month-old girl who presented with systemic erythematous papules, fever, hepatosplenomegaly, marked increase of white blood cells, marked decrease of anemia and platelets, abnormal liver function and coagulation routine after taking lamotrigine for one month due to epilepsy seizures. Now, according to the DIHS diagnostic criteria established by Registration of Severe Cutaneous Adverse Reactions Drug Review Group in 2007, plasma exchange was immediately given to replace the toxic metabolites in hemorrhagic plasma, and methylprednisolone was given intravenously for three days. At the same time, after symptomatic supportive treatments, such as loratadine and albumin, the condition gradually improved without recurrence. Through a case report of Drug reaction with eosinophilia and systemic symptoms in a child caused by lamotrigine, we can strengthen our understanding and improve the level of diagnosis and treatment of drug hypersensitivity syndrome in children. Lamotrigine can cause DIHS in children, which is very dangerous. Early diagnosis and early withdrawal of allergenic drugs, plasma exchange and glucocorticoid therapy are the key to treatment.